Advertisement

Drug-Induced Pemphigus

  • K. E. Harman
  • M. M. Black

Abstract

Drug-induced pemphigus is a rare, cutaneous eruption with the clinical and immunopathological characteristics of idiopathic pemphigus but which can be related to the ingestion of a drug so that it often improves upon drug withdrawal. There are also reported cases of acantholytic drug eruptions which lack the immunological criteria for diagnosis of pemphigus. These cases may be the result of a direct drug effect on the epidermis and do not represent true examples of pemphigus. D-penicillamine is the best documented example of a drug capable of inducing pemphigus and it has been estimated that 7% of patients who have been taking it for more than six months will develop pemphigus. Some of the other drugs that have been implicated on occasion are captopril, gold sodium thiomalate, pyritinol, rifampicin, phenylbutazone and penicillin.

Keywords

Systemic Corticosteroid Drug Withdrawal Gold Sodium Thiomalate Gold Sodium Pemphigus Foliaceus 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • K. E. Harman
  • M. M. Black

There are no affiliations available

Personalised recommendations